MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER, 2.9, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER, 2.9, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72201518
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a procedure, when the abrader was inserted and as it approached the joint, the outer tube bent and the inner blade broke.No backup device was available.No delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one single 72201518 disposable 2.9mm mini magnetic abrader blade used for treatment, was returned for evaluation.These are sold as a box of six.This product is not intended to be sold individually.This is a small scale blade for delicate application.The outer blade component was found creased.There were also wear bands on the surface of the inner blade.Both conditions indicated excess pressure contributed to the damage and collapse of the blade.Skiving is a symptom of excessive side loading and can create shedding.There were signs of poor material excision which is user controlled by suction and irrigation adjustment.This is a small scale device which is not intended to have excess pressure applied.Per instruction for use ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade¿.Complaint history review indicated no similar allegation for the lot number reported.Dhr/batch/lot review did not indicate a condition or product, procedure failure that supported the allegation.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
ABRADER, 2.9, MAG-MINI, DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9438952
Report Number1219602-2019-01528
Device Sequence Number19653885
Product Code HAB
UDI-Device Identifier03596010621672
UDI-Public03596010621672
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Model Number72201518
Device Catalogue Number72201518
Device Lot Number50718397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1